[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.167.142.229. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Correspondence
October 2009

Acute Edema/Cutaneous Distention Syndrome Associated With Refeeding in a Patient With Anorexia Nervosa

Arch Dermatol. 2009;145(10):1202-1203. doi:10.1001/archdermatol.2009.240

We herein report a case of acute edema/cutaneous distention syndrome (AECDS) triggered by refeeding in a patient with anorexia nervosa. Patients with anorexia nervosa should be carefully monitored because nutritional therapy may induce AECDS.

A 48-year-old woman presented to our hospital in June 2007 with a sudden onset of bilateral swelling of her legs. She had been previously diagnosed with anorexia nervosa. A peripheral vascular examination excluded the possibility of venous thrombosis. Two days later, she noticed painful eruptions on her swollen lower legs. Physical examination revealed a markedly thin woman with a weight of 24 kg (−54% of ideal body mass index). Erythema, linear erosions, and greyish bullae were present on her edematous lower legs (Figure 1A). Orificial and anogenital areas were not involved.

First Page Preview View Large
First page PDF preview
First page PDF preview
×